The geometry of Markov diffusion generators

Michel Ledoux

Annales de la Faculté des sciences de Toulouse : Mathématiques (2000)

  • Volume: 9, Issue: 2, page 305-366
  • ISSN: 0240-2963

How to cite

top

Ledoux, Michel. "The geometry of Markov diffusion generators." Annales de la Faculté des sciences de Toulouse : Mathématiques 9.2 (2000): 305-366. <http://eudml.org/doc/73517>.

@article{Ledoux2000,
author = {Ledoux, Michel},
journal = {Annales de la Faculté des sciences de Toulouse : Mathématiques},
keywords = {logarithmic Sobolev inequalities; Markovian semigroups; isoperimetry; comparison theorems; heat kernel bounds},
language = {eng},
number = {2},
pages = {305-366},
publisher = {UNIVERSITE PAUL SABATIER},
title = {The geometry of Markov diffusion generators},
url = {http://eudml.org/doc/73517},
volume = {9},
year = {2000},
}

TY - JOUR
AU - Ledoux, Michel
TI - The geometry of Markov diffusion generators
JO - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY - 2000
PB - UNIVERSITE PAUL SABATIER
VL - 9
IS - 2
SP - 305
EP - 366
LA - eng
KW - logarithmic Sobolev inequalities; Markovian semigroups; isoperimetry; comparison theorems; heat kernel bounds
UR - http://eudml.org/doc/73517
ER -

References

top
  1. [Au] Aubin ( Th.). — Nonlinear analysis on manifolds. Monge-Ampère equations. Springer (1982). Zbl0512.53044MR681859
  2. [Ba1] Bakry ( D.). — Transformations de Riesz pour les semigroupes symétriques. Séminaire de Probabilités XIX. Lecture Notes in Math.1123, 2130-174 (1985). Springer. Zbl0561.42010
  3. [Ba2] Bakry ( D.). — Inégalités de Sobolev faibles : un critère Γ2. Séminaire de Probabilités XXV. Lecture Notes in Math.1485, 234-261 (1991). Springer. Zbl0745.60084MR1187783
  4. [Ba3] Bakry ( D.). — L'hypercontractivité et son utilisation en théorie des semigroupes. Ecole d'Eté de Probabilités de St-Flour. Lecture Notes in Math.1581, 1-114 (1994). Springer. Zbl0856.47026MR1307413
  5. [Ba4] Bakry ( D.). — On Sobolev and logarithmic Sobolev inequalities for Markov semigroups. New trends in Stochastic Analysis. 43-75 (1997). World Scientific MR1654503
  6. [Ba-E] Bakry ( D.), Emery ( M.). — Diffusions hypercontractives. Séminaire de Probabilités XIX. Lecture Notes in Math.1123, 177-206 (1985). Springer. Zbl0561.60080MR889476
  7. [B-C-L] Bakry ( D.), Concordet ( D.), Ledoux ( M.). - Optimal heat kernel bounds under logarithmic Sobolev inequalities. ESAIM: Probability and Statistics1, 391-407 (1997). Zbl0898.58052MR1486642
  8. [B-C-L-SC] Bakry ( D.), Coulhon ( T.), Ledoux ( M.), Saloff-Coste ( L.). — Sobolev inequalities in disguise. Indiana J. Math.44, 1033-1074 (1995). Zbl0857.26006MR1386760
  9. [B-L1] Bakry ( D.), Ledoux ( M.). - Sobolev inequalities and Myers's diameter theorem for an abstract Markov generator. Duke Math. J.85, 253-270 (1996). Zbl0870.60071MR1412446
  10. [B-L2] Bakry ( D.), Ledoux ( M.). — Lévy-Gromov's isoperimetric inequality for an infinite dimensional diffusion generator. Invent. math.123, 259-281 (1996). Zbl0855.58011MR1374200
  11. [B-L-Q] Bakry ( D.), Ledoux ( M.), Qian ( Z.). — Preprint (1997). 
  12. [B-Q] Bakry ( D.), Qian ( Z.). — Comparison theorem for spectral gap via dimension, diameter and Ricci curvature. Preprint (1998). 
  13. [Be1] Beckner ( W.). — Sobolev inequalities, the Poisson semigroup and analysis on the sphere Sn. Proc. Nat. Acad. Sci.89, 4816-4819 (1992). Zbl0766.46012MR1164616
  14. [Be2] Beckner ( W.). — Personal communication (1998). 
  15. [Bé] Bérard ( P.H.). — Spectral geometry: Direct and inverse problems. Lecture Notes in Math.1207 (1986). Springer. Zbl0608.58001MR861271
  16. [BV-V] Bidaut-Veron ( M.-F.), Veron ( L.). - Nonlinear elliptic equations on compact manifolds and asymptotics of Emden equations. Invent. math.106, 489-539 (1991). Zbl0755.35036MR1134481
  17. [Bob] Bobkov ( S.). — An isoperimetric inequality on the discrete cube and an elementary proof of the isoperimetric inequality in Gauss space. Ann. Probability25, 206-214 (1997). Zbl0883.60031MR1428506
  18. [B-H] Bobkov ( S.), Houdré ( Ch.). — Some connections between Sobolev-type inequalities and isoperimetry. Memoirs of the A.M.S.616 (1997). Zbl0886.49033MR1396954
  19. [Bor] Borell ( C.). — The Brunn-Minkowski inequality in Gauss space. Invent. math.30, 207-216 (1975). Zbl0292.60004MR399402
  20. [B-Z] Burago ( Y.D.), Zalgaller ( V.A.). - Geometric inequalities. Springer (1988). First Edition (russian): Nauka (1980). Zbl0633.53002MR936419
  21. [Ca] Carlen ( E.). — Superadditivity of Fisher's information and logarithmic Sobolev inequalities. J. Funct. Anal.101, 194-211 (1991). Zbl0732.60020MR1132315
  22. [C-L] Carlen ( E.), Loss ( M.). — Sharp constant in Nash's inequality. Duke Math. J., International Math. Research Notices7, 213-215 (1993). Zbl0822.35018MR1230297
  23. [C-K-S] Carlen ( E.), Kusuoka ( S.), Stroock ( D.). — Upperbounds for symmetric Markov transition functions. Ann. Inst. H. Poincaré23, 245-287 (1987). Zbl0634.60066MR898496
  24. [Cha1] Chavel ( I.). - Eigenvalues in Riemannian geometry. Academic Press (1984). Zbl0551.53001MR768584
  25. [Cha2] Chavel ( I.). - Riemannian geometry - A modern introduction. Cambridge Univ. Press (1993). Zbl0810.53001MR1271141
  26. [Ch] Cheeger ( J.). — The relation between the Laplacian and the diameter for manifolds of non-negative curvature. Arch. der Math.19, 558-560 (1968). Zbl0177.50201MR238227
  27. [Che] Cheng ( S.-Y.). — Eigenvalue comparison theorems and its geometric applications. Math. Z.143, 289-297 (1975). Zbl0329.53035MR378001
  28. [Da] Davies ( E.B.). — Heat kernel and spectral theory. Cambridge Univ. Press (1989). Zbl0699.35006MR990239
  29. [D-S] Deuschel ( J.-D.), Stroock ( D.). — Large deviations. Academic Press (1989). Zbl0705.60029MR997938
  30. [Dr] Druet ( O.). — Optimal Sobolev inequalities of arbitrary order on compact Riemannian manifolds (1998). J. Funct. Anal.159, 217-242 (1998). Zbl0923.46035MR1654123
  31. [D-H-V] Druet ( O.), Hebey ( E.), Vaugon ( M.). — Optimal Nash's inequalities on Riemannian manifolds: the influence of geometry. International Math. Research Notices14, 735-779 (1999). Zbl0959.58043MR1704184
  32. [Eh] Ehrhard ( A.). — Symétrisation dans l'espace de Gauss. Math. Scand.53, 281-301 (1983). Zbl0542.60003MR745081
  33. [F-L-M] Figiel ( T.), Lindenstrauss ( J.), Milman ( V.D.). — The dimensions of almost spherical sections of convex bodies. Acta Math.139, 52-94 (1977). Zbl0375.52002MR445274
  34. [Fo] Fontenas ( E.). — Sur les constantes de Sobolev des variétés riemanniennes compactes et les fonctions extrémales des sphères. Bull. Sci. math.121, 71-96 (1997). Zbl0873.58027MR1435336
  35. [G-H-L] Gallot ( S.), Hulin ( D.), Lafontaine ( J.). — Riemannian Geometry. Second Edition. Springer (1990). Zbl0716.53001MR1083149
  36. [Gro] Gromov ( M.). — Paul Lévy's isoperimetric inequality. Preprint I.H.E.S. (1980). 
  37. [G-M] Gromov ( M.), Milman ( V.D.). — A topological application of the isoperimetric inequality. Amer. J. Math.105, 843-854 (1983). Zbl0522.53039MR708367
  38. [Gr1] Gross ( L.). — Logarithmic Sobolev inequalities. Amer. J. Math.97, 1061-1083 (1975). Zbl0318.46049MR420249
  39. [Gr2] Gross ( L.). — Logarithmic Sobolev inequalities and contractive properties of semigroups. Dirichlet Forms, Varenna1992. Lect. Notes in Math.1563, 54-88 (1993). Springer. Zbl0812.47037MR1292277
  40. [He1] Hebey ( E.). — Sobolev spaces on Riemannian manifolds. Lecture Notes in Math.1635. Springer (1996). Zbl0866.58068MR1481970
  41. [He2] Hebey ( E.). — Nonlinear analysis on manifolds: Sobolev spaces and inequalities. CIMS Lecture Notes (1999). Courant Institute of Mathematical Sciences. Zbl0981.58006MR1688256
  42. [Il] Ilias ( S.). — Constantes explicites pour les inégalités de Sobolev sur les variétés riemanniennnes compactes. Ann. Inst. Fourier33, Fasc. 2, 151-165 (1983). Zbl0528.53040MR699492
  43. [Kr] Kröger ( P.). — On the spectral gap for compact manifolds. J. Differential Geometry36, 315-330 (1992). Zbl0738.58048MR1180385
  44. [L-O] Latala ( R.), Oleszkiewicz ( K.). — Between Sobolev and Poincaré (1999). Geometric and Funct. Anal., to appear. Zbl0986.60017MR1796718
  45. [Le1] Ledoux ( M.). — L'algèbre de Lie des gradients itérés d'un générateur markovien - Développements de moyennes et entropies. Ann. scient. Éc. Norm. Sup.28, 435-460 (1995). Zbl0842.60075MR1334608
  46. [Le2] Ledoux ( M.). — Isoperimetry and Gaussian Analysis. Ecole d'Eté de Probabilités de St-Flour 1994. Lecture Notes in Math.1648, 165-294 (1996). Springer. Zbl0874.60005MR1600888
  47. [Le3] Ledoux ( M.). - On manifolds with non-negative Ricci curvature and Sobolev inequalities. Comm. in Analysis and Geometry7, 347-353 (1999). Zbl0953.53025MR1685586
  48. [Le4] Ledoux ( M.). — Concentration of measure and logarithmic Sobolev inequalities. Séminaire de Probabilités XXXIII. Lecture Notes in Math.1709, 120-216 (1999). Springer. Zbl0957.60016MR1767995
  49. [Lé] Lévy ( P.). — Problèmes concrets d'analyse fonctionnelle. Gauthier-Villars (1951). Zbl0043.32302MR41346
  50. [Li1] Li ( P.). — A lower bound for the first eigenvalue of the Laplacian on a compact manifold. Indiana Univ. Math. J.28, 1013-1019 (1979). Zbl0429.35054MR551166
  51. [Li2] Li ( P.). — Large time behavior of the heat equation on complete manifolds with non-negative Ricci curvature. Ann. Math.124, 1-21 (1986). Zbl0613.58032MR847950
  52. [L-Y] Li ( P.), Yau ( S.-T.). — On the parabolic kernel of the Schrödinger operator. Acta Math.156, 153-201 (1986). Zbl0611.58045MR834612
  53. [Lie] Lieb ( E.). - Gaussian kernels have only Gaussian maximizers. Invent. math.102, 179-208 (1990). Zbl0726.42005MR1069246
  54. [MK] Mckean ( H.P.). — Geometry of differential space. Ann. Probability1, 197-206 (1973). Zbl0263.60035MR353471
  55. [Ma] Mazet ( O.). — Classification des semigroupes de diffusion sur Rn associés à une famille de polynômes orthogonaux. Séminaire de Probabilités XXXI. Lecture Notes in Math.1655, 40-53 (1997). Springer. Zbl0883.60072MR1478714
  56. [Mo] Moser ( J.). — A Harnack inequality for parabolic differential equations. Comm. Pure Appl. Math.17, 101-134 (1964). Zbl0149.06902MR159139
  57. [M-W] Muller ( C.), Weissler ( F.). — Hypercontractivity of the heat semigroup for ultraspherical polynomials and on the n-sphere. J. Funct. Anal.48, 252-283 (1982). Zbl0506.46022MR674060
  58. [My] Myers ( S.B.). — Connections between differential geometry and topology. Duke Math. J.1, 376-391 (1935). Zbl0012.27502JFM61.0787.02
  59. [Na] Nash ( J.). — Continuity of solutions of parabolic and elliptic equations. Amer. J. Math.80, 931-954 (1958). Zbl0096.06902MR100158
  60. [Ob] Obata ( M.). — Certain conditions for a Riemannian manifold to be isometric with a sphere. J. Math. Soc. Japan14, 333-340 (1962). Zbl0115.39302MR142086
  61. [Os] Osserman ( R.). — The isoperimetric inequality. Bull. Amer. Math. Soc.84, 1182-1238 (1978). Zbl0411.52006MR500557
  62. [Ro1] Rothaus ( O.). - Diffusion on compact Riemannian manifolds and logarithmic Sobolev inequalities. J. Funct. Anal.42, 358-367 (1981). Zbl0471.58027MR620581
  63. [Ro2] Rothaus ( O.). — Hypercontractivity and the Bakry-Emery criterion for compact Lie groups. J. Funct. Anal.65, 358-367 (1986). Zbl0589.58036MR826433
  64. [SC] Saloff-Coste ( L.). - Convergence to equilibrium and logarithmic Sobolev constant on manifolds with Ricci curvature bounded below. Colloquium Math.67, 109-121 (1994). Zbl0816.53027MR1292948
  65. [Sc] Schmidt ( E.). — Die Brunn-Minkowskische Ungleichung und ihr Spiegelbild sowie die isoperime- trische Eigenschaft der Kugel in der euklidischen und nichteuklidischen Geometrie. Math. Nach.1, 81-157 (1948). Zbl0030.07602MR28600
  66. [So] Sobolev ( S.L.). — On a theorem in functional analysis. Amer. Math. Soc. Translations (2) 34, 39-68 (1963); translated from Mat. Sb. (N.S.)4 (46), 471-497 (1938). Zbl0131.11501MR155181
  67. [S-T] Sudakov ( V.N.), TSIREL'SON ( B.S.). — Extremal properties of half-spaces for spherically invariant measures. J. Soviet. Math.9, 9-18 (1978); translated from Zap. Nauch. Sem. L.O.M.I.41, 14-24 (1974). Zbl0395.28007MR365680
  68. [Ta] Talenti ( G.). — Best constants in Sobolev inequality. Ann. di Matem. Pura ed Appl.110, 353-372 (1976). Zbl0353.46018MR463908
  69. [To] Topogonov ( V.A.). — Riemannian spaces having their curvature bounded below by a positive number. Usphei Math. Nauk.14, 87-135 (1959). Transl. Amer. Math. Soc.37, 291-336 (1964). Zbl0136.42904
  70. [Va1] Varopoulos ( N.). — Une généralisation du théorème de Hardy-Littlewood-Sobolev pour les espaces de Dirichlet. C. R. Acad. Sci.Paris299, 651-654 (1984). Zbl0566.31006MR770455
  71. [Va2] Varopoulos ( N.). — Hardy-Littlewood theory for semigroups. J. Funct. Anal.63, 240-260 (1985). Zbl0608.47047MR803094
  72. [Va3] Varopoulos ( N.). — Analysis and geometry on groups. Proceedings of the International Congress of Mathematicians, Kyoto (1990), vol. II, 951-957 (1991). Springer-Verlag. Zbl0744.43006MR1159280
  73. [Y-Z] Yang ( H.C.), Zhong ( J.Q.). — On the estimate of the first eigenvalue of a compact Riemannian manifold. Sci. Sinica Ser.A27, 1265-1273 (1984). Zbl0561.53046MR794292
  74. [Wa] Wang ( F.-Y.). — Logarithmic Sobolev inequalities on noncompact Riemannian manifolds. Probab. Theory Relat. Fields109, 417-424 (1997). Zbl0887.35012MR1481127
  75. [Yo] Yoshida ( K.). — Functional Analysis. Sixth Edition. Springer (1995). 

Citations in EuDML Documents

top
  1. M. S. Santos, Compactness theorems for the Bakry-Emery Ricci tensor on semi-Riemannian manifolds
  2. Djalil Chafaï, Gaussian maximum of entropy and reversed log-Sobolev inequality
  3. Michel Ledoux, Analytic and Geometric Logarithmic Sobolev Inequalities
  4. Nathan Keller, Elchanan Mossel, Arnab Sen, Geometric influences II: Correlation inequalities and noise sensitivity
  5. Abdellatif Bentaleb, Sur les fonctions extrémales des inégalités de Sobolev des opérateurs de diffusion
  6. Aline Kurtzmann, The ODE method for some self-interacting diffusions on ℝd
  7. Gilles Hargé, Characterization of equality in the correlation inequality for convex functions, the U-conjecture
  8. Michel Ledoux, Logarithmic Sobolev inequalities for unbounded spin systems revisited
  9. Dario Cordero-Erausquin, Quelques exemples d'application du transport de mesure en géométrie euclidienne et riemannienne

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.